Day 16 of Quetiapine (150mg/day)
Update on how I’m coping with my meds: I’ve spent all of the past fortnight essentially zonked-out. Lethargic, tired, but still not sleeping at night even with a bedtime dose of 100mg. I wake up often, as I always have, but I go back to sleep quickly and it doesn’t seem to be hypomania that’s waking me – like those hellish weeks before I started on medication. I get up late, dozing and snoozing. So I’m probably getting the hours (of sleep) I need, but it would be nice to sleep right through the night. Just once a decade would suit me!
The dreams are long, vivid, story-like. But not unpleasant and not particularly anxiety-driven. Strangely, most of them involve my childhood home. [There are PTSD issues related to that part of my life.]
I’ve put on weight, but only a few lbs – but I walk 10-12 miles a week (2-4 miles at a time), I haven’t drunk any alcohol for almost 3 weeks, and I’m being careful with what I eat and when I eat it.
It’s early days, but my hypomania appears to have been clipped, though there was a sudden episode last week that came right out of nowhere, very fast. And it went almost as swiftly, leaving me low. But nothing I couldn’t handle.
My anxiety level seems to have dropped a bit (something my psychiatrist noticed immediately at this morning’s appointment) but my OCD seems untouched by the meds. Although there was no reason it should do, I had nonetheless hoped it might help.
I haven’t driven my car since starting Quetiapine; I daren’t – I’m not too confident walking in a straight line at the moment, let alone having horse power at my command.
Psychiatrist this morning pointed out that the 150mg/day dose is too low to treat bipolar and has recommended 300mg XR a day, taken in one go at bedtime. I’ll start tonight. After 20 years of not sleeping through the night even once, let’s see if this does the trick!
My next appointment is in a month; I have the option to double this new dose to 600mg/day from then.
So, chapter 2 of this medication story starts tonight. Watch this space…